Thunderstorm Wind, Fairfield
- When
- June 1, 3:15 PM EST
- Where
- Fairfield County, New Canaan
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.133, -73.500
Trees and power lines downed.
Powerful thunderstorms moved across Fairfield County producing wind damage. The storms were also prolific lightning producers.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Powerful thunderstorms moved across Fairfield County producing wind damage. The storms were also prolific lightning producers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 1, 2:40 PM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
340 PM EDT THU JUN 1 2006
.NEAR TERM (REMAINDER OF THIS AFTERNOON AND TONIGHT)...
WARM AND MUGGY AFTERNOON IN PROGRESS ACROSS THE TRI-STATE...WITH
TSTMS ACROSS THE INLAND PORTIONS N AND W OF NYC AS A COLD FRONT
SLOWLY PLOWS INTO THE MOIST AND UNSTABLE AIRMASS. WE HAVE ISSUED A
FEW SVR TSTM WARNINGS...AND DID RECEIVE A REPORT OF POWER LINES DOWN
IN CORTLANDT (NRN WESTCHESTER COUNTY). EXPECT STRONG AND POSSIBLY
ISOLATED SVR TSTMS TO CONTINUE ACROSS MAINLY INLAND PORTIONS OF THE
AREA THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING.
WITH HIGH PWATS AND UNIDIRECTIONAL W/SW FLOW...DAMAGING WET
MICROBURSTS ARE THE MAIN THREAT. HIGH WBZ HGTS OF NEAR 11K FT AND
UNIMPRESSIVE MID LEVEL LAPSE RATES LIMIT THE LARGE HAIL THREAT...BUT
SOME PENNIES ARE POSSIBLE. THE CONVECTION SHOULD WEAKEN AS IT
APPROACHES COASTAL SECTIONS AND INTERACTS WITH THE MORE STABLE LOW
LEVEL MARITIME ENVIRONMENT...AND INDEED THIS HAPPENED EARLIER AS A
CELL MOVED FROM NRN WESTCHESTER CTY INTO FAIRFIELD CTY.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY TSTMS...AND WILL
HAVE TO WATCH FOR TRAINING WHICH COULD CAUSE SOME POOR
DRAINAGE/URBAN AND SMALL STREAM FLOODING.
EXPECT TSTM ACTIVITY TO LESSEN OVERNIGHT AS DAYTIME HEATING IS LOST.
HAVE DROPPED BACK TO A CHANCE OF SHRA/TSRA IN THE FCST FOR LATE
TONIGHT. SVR THREAT SHOULD END DURING THE EVENING.
OTHER PROBLEM TONIGHT WILL BE FOG...MAINLY ACROSS THE COASTAL WATERS
AND POSSIBLY PORTIONS OF LONG ISLAND. FOG COULD EVEN BECOME LOCALLY
DENSE OFFSHORE AND ALONG THE IMMEDIATE COAST. THIS WILL BE MORE
LIKELY IF THE TSTM ACTIVITY WEAKENS GREATLY OR DIES OUT BEFORE
MOVING OFFSHORE AND DOES NOT DISRUPT THE LOW LEVEL MARINE LAYER TOO
MUCH.
OVERNIGHT TEMPS WILL REMAIN ABOVE NORMAL WITH THE WARM AND HUMID
AIRMASS IN PLACE. MID TO UPPER 60S FOR MOST LOCATIONS...WITH NYC
PROBABLY NOT DROPPING MUCH BELOW 70.
&&
.SHORT TERM (FRIDAY THROUGH SUNDAY)...
FOCUS SHIFTS FROM SVR CONVECTION TO HEAVY RAIN AND POSSIBLE LOCAL
FLOODING BEGINNING FRIDAY. THE GENERAL IDEA WILL BE THAT THE COLD
FRONT SLOWLY MOVES EASTWARD FRIDAY THEN STALLS JUST OFFSHORE FRI
NIGHT. IN COORD WITH SURROUNDING OFFICES HAVE FOLLOWED THE MORE
PROGRESSIVE GFS SOLN RATHER THAN THE NAM...AS THE NAM IS ALREADY TOO
SLOW WITH THE FRONT IN THE FIRST 6 HRS OF ITS FCST. WITH THE FRONT
LIKELY STALLED JUST OFFSHORE...HAVE GONE WITH CATEGORICAL POPS FOR
FRI AND FRI NIGHT AS THE STATIONARY BOUNDARY FOCUSES LOW LEVEL
MOISTURE CONVERGENCE...A SFC WAVE MOVES NE ALONG THE FRONT...AND
UPPER DISTURBANCES MOVE OVERHEAD. THESE TIME FRAMES WILL LIKELY BE
CHARACTERIZED BY PERIODS OF SHOWERS ALONG WITH SOME SCT TSTMS. IN
COORD WITH BOX/ALY DECIDED TO HOLD OFF ON FLOOD WATCH FOR NOW...SEE
HYDRO SECTION BELOW FOR MORE DETAILS ON THIS. NEVERTHELESS DO EXPECT
A GOOD AMOUNT OF RAIN WITH SOME LOCAL FLOODING POSSIBLE...MAINLY OF
THE URBAN/POOR DRAINAGE AND SMALL STREAM VARIETY.
PRECIP SHOULD END FROM W TO E ACROSS THE AREA ON SATURDAY AS THE SFC
LOW PULLS EAST OF CAPE COD. POPS REDUCE TO SLIGHT CHC WEST AND CHC
EAST BY SAT NIGHT...WITH A SLIGHT CHC EVERYWHERE FOR SUN. IF THE
MORE PROGRESSIVE GFS IS CORRECT...SUN COULD VERY WELL BE COMPLETELY
DRY...BUT WITH OTHER MODELS...MOST NOTABLY THE P-NAM/WRF SHOWING
SLOWER SOLNS...KEPT SOME POPS IN THE FCST TO REFLECT THE UNCERTAINTY.
LEANED TOWARD THE COOLER MAV TEMPS THROUGH THE PERIOD...ALTHOUGH I
DID NOT GO QUITE AS COOL AS THE MAV DURING THE DAYTIMES.
&&
.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
WITH ALL OF THE ISSUES TO DEAL WITH IN THE SHORTER TERM PERIODS DID
NOT MAKE ANY DRAMATIC CHANGES TO THE LONG TERM. GENERALLY FOLLOWED
HPC GUIDANCE WHICH WAS SIMILAR FOR THE MOST PART TO THE PREVIOUS
FCST. LOOKS LIKE WE SHOULD BE MOSTLY DRY WITH SFC HIGH PRESSURE FOR
MON THROUGH WED...ALTHOUGH WITH THE UPPER TROF LINGERING OVER THE
NORTHEAST NOT ABLE TO KEEP SLIGHT CHC POPS OUT OF THE FCST. BACK TO
CHANCE POPS FOR THU AS A STRONGER UPPER LOW DROPS INTO THE ERN LAKES
AND DRAGS ANOTHER COLD FRONT TOWARD THE REGION.
TEMPS SHOULD BE NEAR SEASONAL NORMS THROUGH THE PERIOD.
&&
.AVIATION...
THE MARINE LAYER BURNED OFF AS EXPECTED...ALBEIT A BIT SLOWER IN
SOME SPOTS. THIS ALLOWED US TO WARM UP RAPIDLY...ESPECIALLY FROM NEW
YORK CITY AND POINTS NORTH AND WEST...RESULTING IN DESTABILIZATION.
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND CONTINUE TO
MOVE SLOWLY TO THE EAST ACROSS THE LOWER HUDSON VALLEY INTO
SOUTHWEST CONNECTICUT. THUS FAR THIS HAS ONLY AFFECTED KSWF...KHPN
AND KBDR. NOW STARTING TO APPEAR THAT IT MAY BE TOUGH FOR CONVECTION
TO PENETRATE THE MARINE INFLUENCED AIRMASS...LONG ISLAND AND
SOUTHEAST CONNECTICUT. HAVE DECIDED TO BACK OFF TEMPO GROUPS FOR
TSRA FOR KISP AND KGON...AND POSSIBLY KLGA AND KJFK DEPENDING ON
LATER DEVELOPMENTS.
MODEL DIFFERENCES CONCERNING POSITION OF APPROACHING COLD FRONT AND
THE HANDLING OF WAVE DEVELOPMENT ALONG THIS BOUNDARY. WILL BASICALLY
GO WITH A RE-EMERGENCE OF THE MARINE LAYER OVERNIGHT WITH LOW END
MVFR CIGS AND VSBYS OR WORSE. AM HOLDING OFF ON RAIN AT THIS
POINT...AS BEST MOISTURE AND LIFT DOES NOT ARRIVE UNTIL LATE FRIDAY.
&&
.MARINE...
WILL BE LEANING MORE TOWARD THE GFS DURING THE NEAR TERM...HOWEVER
THERE IS SOME UNCERTAINTY OF THE TRACK AND STRENGTH OF LOW WHICH IS
PROGGED TO PASS NEARBY/OVER OUR WATERS SATURDAY. WITH THIS IN
MIND...CURRENT SCA LOOKS FINE AND WILL NOT MAKE ANY CHANGES OR
ADDITIONS TO THE FLAGS. WILL CONTINUE WITH BRINGING UP THE WAVE
HEIGHTS OVER THE OCEAN A LITTLE MORE SLOWLY THAN WAVE
WATCH...ALTHOUGH THE SCA FOR ANZ350 MAY HAVE TO BE EXTENDED A BIT
AFTER 06Z SUN AS PER WAVE WATCH GUIDANCE. NO PROBLEMS ANTICIPATED
INTO THE EXTENDED PERIOD WITH A WEAK FLOW ANTICIPATED.
&&
.HYDROLOGY...
AFTER COORD WITH BOX/ALY DECIDED TO HOLD OFF FROM ISSUING A FFA AT
THIS TIME. DIFFICULTY IN PINNING DOWN ANY ONE AREA OR TIME FRAME IN
WHICH TO FOCUS THE HEAVIER RAIN...ALONG WITH THE ANTECEDENT DRY
CONDITIONS PRESENT ACROSS MY AREA...FACTORED INTO THIS DECISION.
WILL CONTINUE WITH THE ESF (HYDRO OUTLOOK) EMPHASIZING URBAN/POOR
DRAINAGE AND SMALL STREAM FLOODING AS THE PRIMARY THREATS. GENERALLY
STILL EXPECTING AN AVERAGE OF 1.5 TO 2.5 INCHES OF RAIN ACROSS THE
REGION FRIDAY THROUGH SATURDAY. THIS WOULD BE ON TOP OF WHATEVER
RAINFALL IS RECEIVED FROM CONVECTION TONIGHT. UNIDIRECTIONAL FLOW
WILL FAVOR TRAINING OF CELLS...WHICH WILL BE THE MOST LIKELY
SCENARIO TO CAUSE SIGNIFICANT FLOODING IN A PARTICULAR AREA.
MAINSTEM RIVERS ARE RUNNING PRETTY LOW AS WE HAVE NOT RECEIVED MUCH
RAIN IN THE LAST SEVERAL DAYS...AND WITH THE SCATTERED NATURE OF THE
EXPECTED HEAVIER RAIN WE ARE NOT ANTICIPATING ANY MAJOR RIVER
FLOODING PROBLEMS.
NOTE THAT THE KOKX 88-D IS CURRENTLY OPERATING WITH THE TROPICAL Z/R
RELATIONSHIP.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR ANZ350 FROM
10 PM TONIGHT TO MIDNIGHT SUNDAY.
&&
PUBLIC/HYDRO...CNJ
MARINE...JC
AVIATION...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 1000 AM EDT THU JUN 1 2006 CTZ005-006-NJZ002>004-NYZ067>070-021000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1000 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...WITH THE GREATEST THREAT BEING LOCALLY HEAVY DOWNBURST WINDS. IN ADDITION...LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE AREAS. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND REPORTS OF HEAVY RAINFALL WILL BE NEEDED FROM TODAY THROUGH THIS WEEKEND. CTZ007>012-NJZ005-006-011-NYZ071>077-021000- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-ESSEX- HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- 1000 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON AND THIS EVENING WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 40 MPH. A FEW MAY EVEN PRODUCE SEVERE WIND GUSTS OR HAIL. LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING MAINLY OF URBAN AND POOR DRAINAGE AREAS. THE GREATEST THREAT TODAY IS AREAS NORTH AND WEST OF NEW YORK CITY...WITH THE THREAT BECOMING MORE WIDESPREAD TONIGHT. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... PLEASE SEND IN ALL REPORTS OF DAMAGE FROM WINDS...AS WELL AS REPORTS OF WIND GUSTS OVER 40 MPH THIS AFTERNOON INTO THIS EVENING. REPORTS OF HEAVY RAINFALL WILL BE NEEDED TODAY THROUGH THE WEEKEND. NYZ078>081-021000- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1000 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG THIS MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND THIS EVENING...SOME PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING IN URBAN AND POOR DRAINAGE AREAS. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING OF URBAN AND POOR DRAINAGE AREAS...AND QUICK RESPONDING SMALL STREAMS POSSIBLE FRIDAY AND SATURDAY AS POTENTIALLY HEAVY RAINFALL IMPACTS THE REGION. REFER TO THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM SPOTTERS OF HEAVY RAINFALL WILL BE NEEDED TODAY THROUGH THE WEEKEND. ANZ350-021000- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1000 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT EDT SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR HAZARDOUS SEAS TONIGHT...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS CONTINUES THROUGH SATURDAY EVENING...REFER TO THE LATEST COASTAL WATERS FORECAST FOR DETAILS. IN ADDITION THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-353-355-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1000 AM EDT THU JUN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE WATERS FROM FRIDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... POTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 127 PM EDT THU JUN 1 2006 NYZ067-011830- ORANGE- 127 PM EDT THU JUN 1 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HAVEN...OR 5 MILES SOUTHWEST OF WURTSBORO... AND MOVING EAST AT 20 MPH. THIS STORM WILL BE... NEAR MIDDLETOWN BY 140 PM. WINDS UP TO 40 MPH AND SMALL HAIL MAY BE EXPECTED WITH THIS STORM. NV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
253 PM EDT THU JUN 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CROTON-ON-HUDSON 41.20N 73.89W
06/01/2006 WESTCHESTER NY LAW ENFORCEMENT
CORTLANDT- WIRES DOWN
&&
PWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 306 PM EDT THU JUN 1 2006 NYZ070-011945- NORTHERN WESTCHESTER- 306 PM EDT THU JUN 1 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR WESTCHESTER COUNTY... AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT KISCO...AND MOVING EAST AT 10 MPH. THIS STORM WILL BE... NEAR BEDFORD BY 325 PM. DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 328 PM EDT THU JUN 1 2006 CTZ009-012030- SOUTHERN FAIRFIELD- 328 PM EDT THU JUN 1 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS FOR FAIRFIELD COUNTY... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEDFORD...OR NEAR MOUNT KISCO...AND MOVING EAST AT 10 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...SMALL HAIL...AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 351 PM EDT THU JUN 1 2006 CTZ009-012005- SOUTHERN FAIRFIELD- 351 PM EDT THU JUN 1 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR FAIRFIELD COUNTY... THE SPECIAL WEATHER STATEMENT HAS BEEN UPGRADED TO A SEVERE THUNDERSTORM WARNING...FOR WINDS UP TO 60 MPH AND PENNY SIZE HAIL EXPECTED. NV
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 413 PM EDT THU JUN 1 2006 NYZ067-012115- ORANGE- 413 PM EDT THU JUN 1 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHOHOLA...OR 7 MILES SOUTHEAST OF LACKAWAXEN...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR PORT JERVIS BY 445 PM. NEAR OTISVILLE BY 510 PM. HEAVY DOWNPOURS...DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL AND WINDS IN EXCESS OF 40 MPH ARE EXPECTED WITH THIS STORM. NV
The Brookhaven radar (KOKX), 61 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Trees and power lines downed.
Trees and power lines downed over much of Northern Fairfield County.
Man struck by lightning. Taken to hospital. He was treated for minor injuries and released.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515018, 5515019, 5515020.